Arkady Pikovsky

Arkady  Pikovsky
14476, Germany, Potsdam-Golm, Karl-Liebknecht-Strasse 24/25
Institute of Physics and Astronomy, University of Potsdam


Bolotov D. I., Bolotov M. I., Smirnov L. A., Osipov G. V., Pikovsky A.
We study the dynamics of the ring of identical phase oscillators with nonlinear nonlocal coupling. Using the Ott – Antonsen approach, the problem is formulated as a system of partial derivative equations for the local complex order parameter. In this framework, we investigate the existence and stability of twisted states. Both fully coherent and partially coherent stable twisted states were found (the latter ones for the first time for identical oscillators). We show that twisted states can be stable starting from a certain critical value of the medium length, or on a length segment. The analytical results are confirmed with direct numerical simulations in finite ensembles.
Keywords: twisted state, phase oscillators, nonlocal coupling, Ott – Antonsen reduction, stability analysis
Citation: Bolotov D. I., Bolotov M. I., Smirnov L. A., Osipov G. V., Pikovsky A.,  Twisted States in a System of Nonlinearly Coupled Phase Oscillators, Regular and Chaotic Dynamics, 2019, vol. 24, no. 6, pp. 717-724
Kruglov V. P., Kuznetsov S. P., Pikovsky A.
We consider an autonomous system of partial differential equations for a onedimensional distributed medium with periodic boundary conditions. Dynamics in time consists of alternating birth and death of patterns with spatial phases transformed from one stage of activity to another by the doubly expanding circle map. So, the attractor in the Poincaré section is uniformly hyperbolic, a kind of Smale–Williams solenoid. Finite-dimensional models are derived as ordinary differential equations for amplitudes of spatial Fourier modes (the 5D and 7D models). Correspondence of the reduced models to the original system is demonstrated numerically. Computational verification of the hyperbolicity criterion is performed for the reduced models: the distribution of angles of intersection for stable and unstable manifolds on the attractor is separated from zero, i.e., the touches are excluded. The example considered gives a partial justification for the old hopes that the chaotic behavior of autonomous distributed systems may be associated with uniformly hyperbolic attractors.
Keywords: Smale–Williams solenoid, hyperbolic attractor, chaos, Swift–Hohenberg equation, Lyapunov exponent
Citation: Kruglov V. P., Kuznetsov S. P., Pikovsky A.,  Attractor of Smale–Williams Type in an Autonomous Distributed System, Regular and Chaotic Dynamics, 2014, vol. 19, no. 4, pp. 483-494

Back to the list